Thunderstorm Wind, Perry
- When
- August 13, 2:10 PM EST
- Where
- Perry County, Landisburg
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.350, -77.300
Thunderstorm winds knocked down trees and wires in Landisburg.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Aug 13, 9:55 AM EST, 4 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 1055 AM EDT SAT AUG 13 2005 .SHORT TERM (REST OF TODAY THROUGH TONIGHT)... ANOTHER SCORCHER SETTING UP FOR MUCH OF THE CWA THIS AFTERNOON (WITH HEAT INDICES FROM THE MID 90S AND LOWER 100S OVER THE CENTRAL AND SE ZONES)...AIDED BY ABUNDANT SUNSHINE...A GENERALLY DOWNSLOPE SW WIND...AND DEWPOINTS IN THE 70-75F RANGE. ISSUED A SPS EARLIER TO HIGHLIGHT THE HIGH HEAT INDICES AND NOTE SOME PRECAUTIONS. STRONG DIFFERENTIAL HEATING (SOUTH OF THE CLOUDS/SFC COOL FRONT FROM SRN NEW YORK TO NE OHIO)...COMBINED WITH WEAK TO MODERATE LLVL THETA-E CONVERGENCE ACROSS NCENT PENN AND THE MIDDLE SUSQ VALLEY...AND AN APPROACHING UPPER SHORT WAVE AXIS EXTENDING FROM NE OHIO TO WEST VA LATE THIS MORNING WILL YIELD RELATIVELY HIGHER POPS (60%). MID LEVEL WIND FIELD HAS SLACKENED AND BECOME MORE UNIDIRECTIONAL COMPARED TO YESTERDAYS NICELY VEERING WIND PROFILE AND NW FLOW ALOFT. HOWEVER...AIRMASS WILL BECOME VERY UNSTABLE AGAIN WITH MEAN SREF CAPES THIS AFTERNOON NEAR 2100 JOULES. SO...TSTM TYPE SHOULD BE GENERALLY STRONG TO POSSIBLY SVR PULSE (THOUGH WIND FIELDS ARE STRONG ENOUGH TO CREATE SOME MULTI CELL/SHORT BOW ECHOES ACROSS THE NORTHERN PENN MTNS). SFC FRONT HANGS UP SOMEWHERE ACROSS CENTRAL PENN TONIGHT THROUGH MUCH OF SUNDAY WITH SCATTERED SHOWERS AND TSRA CONTINUING...BEFORE A SLIGHTLY STRONGER N/NE FLOW AT LLVLS PUSHES THE BOUNDARY SOUTH OF THE MASON DIXON LINE SUNDAY NIGHT INTO MONDAY ALLOWING DRIER AND COOLER AIR TO GRADUALLY FILTER INTO THE REGION. && .PREVIOUS DISCUSSION... (ISSUED 322 AM EDT SAT AUG 13 2005) SHORT TERM (TODAY)... TRIPLE-H WEATHER HERE TO STAY FOR A WHILE AS UPPER RIDGE ANCHORED OFF EASTERN SEABOARD WILL CONTINUE TO DELIVER A STEADY DIET OF SUBTROPICAL MOISTURE AND WARMTH TO THE MID ATLANTIC AND NORTHEASTERN STATES. LAYER PWATS WITHIN THIS PLUME WL EXCEED 2 ONCE AGAIN THIS AFTERNOON...AND WITH SEVERAL WEAK EMBEDDED SHORTWAVES IN THE WEAK UPPER SOUTHWEST FLOW...CONVECTIVE INITIATION AND LOCALLY HEAVY RAINFALL WONT BE HARD TO COME BY LATER THIS AFTERNOON. COVERAGE OF 40-50 PERCENT EXPECTED DURING THE AFTERNOON AND EVENING HOURS. AFTN HEAT INDICES BRIEFLY REACH BETWEEN 100 AND 105 ACROSS THE LOWER SUSQ...QUITE UNCOMFORTABLE INDEED BUT INSUFFICIENT FOR HEAT ADVISORY ISSUANCE. EAST AND SOUTH OF MY FORECAST AREAS...EXCESSIVE HEAT WARNINGS REMAIN POSTED FOR MUCH OF NJ...DE AND THE PIEDMONT REGION OF SOUTHEAST PA INTO SUNDAY. LONG TERM (TONIGHT THROUGH FRIDAY)... FORECAST FOR THE NEXT SEVERAL DAYS READS LIKE A BROKEN RECORD AS LITTLE CHANGE IN THE OVERALL SYNOPTIC PATTERN DRIVING OUR LOCAL SENSIBLE WEATHER IS FORESEEN. PERSISTENT ZONAL FLOW TO OUR NORTH FROM THE NRN GLAKS INTO SOUTHERN ONTARIO AND QUEBEC WILL KEEP ANY REFRESHING AIR MASSES AT BAY THROUGH THE WEEKEND. YET ANOTHER FRONTAL BOUNDARY SHOULD APPROACH FROM THE OHIO VALLEY LATE SUNDAY AND MONDAY. THIS PROMISES AT LEAST THE POTENTIAL FOR SOME RELIEF IN THE FORM OF LOWER DEWPOINTS/PWATS BY TUESDAY AS UPPER RIDGE IS DEPRESSED SOMEWHAT SOUTHWARD TOWARDS THE MID ATLANTIC COAST. HOWEVER...GIVEN SEVERAL SIMILARLY ADVERTISED SCENARIOS OVER THE PAST 1-2 WEEKS WHICH DID NOT MATERIALIZE...WILL NOT BITE TOO HARD AS PERSISTENCE IN THIS PATTERN SEEMS THE BEST COURSE OF ACTION AT THIS TIME. A MORE MEANINGFUL COOLDOWN *MAY* BE IN THE CARDS FOR NET WEEKEND AS LARGE UPPER RIDGE PUNCHES UP INTO BRITISH COLUMBIA AND ALBERTA...POTENTIALLY HELPING TO DRIVE A STRONG COLD FRONT ACROSS THE GLAKS...OHIO VALLEY AND POINTS EASTWARD...BUT OVERALL CONFIDENCE IN THIS SOLUTION...TOO...REMAINS LOW AT THIS TIME. AVIATION... NO SIG CHANGES TO CURRENT WEATHER PATTERN WITH FOG AND HAZE OVERNIGHT LOWERING VISIBILITIES INTO MVFR RANGE AT MOST TERMINAL SITES WITH LOCALIZED IFR VIS. BY LATE MORNING/EARLY AFTN CONVECTION WILL DEVELOP ALONG COLD FRONT ACROSS NW PA. SCT SHOWERS AND TSTMS WILL LOWER VIS AND CIGS AT TIMES ESPECIALLY AT WESTERN TERMINAL SITES. LOWERED VIS DUE TO FOG AND HAZE WILL RETURN SAT EVENING AND LAST OVERNIGHT AT MOST SITES. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...LAMBERT
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 408 AM EDT SAT AUG 13 2005 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-140807- ADAMS PA-BEDFORD PA-BLAIR PA-CAMBRIA PA-CAMERON PA-CLEARFIELD PA- COLUMBIA PA-CUMBERLAND PA-DAUPHIN PA-ELK PA-FRANKLIN PA-FULTON PA- HUNTINGDON PA-JUNIATA PA-LANCASTER PA-LEBANON PA-MCKEAN PA- MIFFLIN PA-MONTOUR PA-NORTHERN CENTRE PA-NORTHERN CLINTON PA- NORTHERN LYCOMING PA-NORTHUMBERLAND PA-PERRY PA-POTTER PA- SCHUYLKILL PA-SNYDER PA-SOMERSET PA-SOUTHERN CENTRE PA- SOUTHERN CLINTON PA-SOUTHERN LYCOMING PA-SULLIVAN PA-TIOGA PA- UNION PA-WARREN PA-YORK PA- 408 AM EDT SAT AUG 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY: NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY: NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 938 AM EDT SAT AUG 13 2005 PAZ036-056-057-059-063>066-132215- FRANKLIN-PERRY-DAUPHIN-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- 938 AM EDT SAT AUG 13 2005 ...HEAT INDICES AROUND 100 DEGREES FOR THIS AFTERNOON... ABUNDANT SUNSHINE WILL BRING ANOTHER HOT DAY TO THE REGION...ALLOWING TEMPERATURES TO CLIMB INTO THE MID 90S THIS AFTERNOON. THE HOT TEMPERATURES COMBINED WITH DEWPOINTS IN THE LOW TO MID 70S WILL CREATE A HEAT INDEX BETWEEN 100 AND 104 DEGREES BETWEEN NOON AND 6 PM TODAY. LIMIT ANY STRENUOUS OUTDOOR ACTIVITY TO THE MORNING OR EARLY EVENING HOURS TO AVOID THE RISK OF HEAT EXHAUSTION OR HEAT STROKE. IF YOU MUST BE OUTSIDE DURING THE PEAK HEAT...DRINK PLENTY OF WATER AND TAKE FREQUENT BREAKS IN THE SHADE OR AIR CONDITIONING. IF YOU LIVE IN A BUILDING WITHOUT AIR CONDITIONING...TRY SEEKING RELIEF FROM THE HEAT BY GOING TO A SHOPPING MALL OR MOVIE THEATER.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 103 PM EDT SAT AUG 13 2005 PAZ035-036-131830- FRANKLIN-FULTON- 103 PM EDT SAT AUG 13 2005 ...A STRONG THUNDERSTORM WILL AFFECT FRANKLIN AND FULTON COUNTIES... AT 100 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES NORTHEAST OF BREEZEWOOD...MOVING EAST AT 5 MPH. THE THUNDERSTORM WILL BE NEAR SALUVIA AROUND 135 PM...SIDELING HILL REST AREA...HARRISSONVILLE AROUND 150 PM...MCCONNELLSBURG AROUND 210 PM AND FORT LITTLETON AROUND 230 PM. VERY HEAVY RAIN WILL FALL...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. EXPECT FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. FORECASTER: LAMBERT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 106 PM EDT SAT AUG 13 2005 PAZ006-011-012-018-019-037-041-042-045-046-049>053-058-132300- POTTER-CAMERON-NORTHERN CLINTON-NORTHERN CENTRE-SOUTHERN CENTRE- TIOGA-NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON- SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA- SCHUYLKILL- 106 PM EDT SAT AUG 13 2005 ...SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE FROM THE MID AFTERNOON THROUGH EARLY EVENING HOURS TODAY... A COLD FRONT NEAR THE PENNSYLVANIA...NEW YORK BORDER WILL MOVE SLOWLY SOUTH AND INTERACT WITH THE HOT AND HUMID AIRMASS ACROSS NORTH CENTRAL PENNSYLVANIA AND THE MIDDLE SUSQUEHANNA VALLEY. THUNDERSTORMS DEVELOPING ACROSS THE REGION FROM INTERSTATE 80 NORTH WILL STRENGTHEN AND BECOME MORE NUMEROUS DURING THE MID TO LATE AFTERNOON HOURS...AND GRADUALLY SPREAD SOUTH AND EAST. IN ADDITION TO FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING AND HEAVY RAIN...STRONG DAMAGING WINDS IN EXCESS OF 60 MPH...AND HAIL WILL BE POSSIBLE WITH SOME OF THE STORMS. STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA FOR UPDATES. FOR ADDITIONAL INFORMATION...VISIT OUR WEBSITE AT WEATHER.GOV/STATECOLLEGE.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 156 PM EDT SAT AUG 13 2005 PAZ004>006-037-132000- MCKEAN-POTTER-TIOGA-WARREN- 156 PM EDT SAT AUG 13 2005 ...A NEARLY STATIONARY LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL AND NORTHERN PORTIONS OF MCKEAN...WARREN...TIOGA AND POTTER COUNTIES THROUGH 4 PM EDT... AT 153 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS DEVELOPING ALONG A LINE EXTENDING FROM 8 MILES SOUTHEAST OF JAMESTOWN TO 11 MILES WEST OF ATHENS...MOVING EAST AT 15 MPH. NUMEROUS...TRAINING THUNDERSTORMS NEAR AND TO THE NORTH OF STATE ROUTE 6 WILL BRING LOCALLY HEAVY RAINFALL OF 1 TO 2 INCHES...POSSIBLY CAUSING MINOR FLOODING OF POOR DRAINAGE AREAS AND SMALL STREAMS. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS. EXPECT OCCASIONAL...DANGEROUS CLOUD TO GROUND LIGHTNING FROM THESE STORMS. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. FORECASTER: LAMBERT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 308 PM EDT SAT AUG 13 2005 PAZ056-063-132015- CUMBERLAND-PERRY- 308 PM EDT SAT AUG 13 2005 ...STRONG THUNDERSTORMS WILL AFFECT CUMBERLAND AND PERRY COUNTIES THROUGH 415 PM EDT... AT 303 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 8 MILES NORTHWEST OF CARLISLE...TO NEAR LANDISBURG AND LOYSVILLE MOVING EAST AT 15 MPH. THE THUNDERSTORMS WILL BE NEAR CARLISLE SPRINGS AROUND 320 PM...SHERMANSDALE...NEW BLOOMFIELD AROUND 325 PM...WERTZVILLE AROUND 355 PM...DUNCANNON AROUND 400 PM...AMITY HALL AROUND 405 PM AND MONTGOMERY FERRY AROUND 410 PM. A 15 TO 30 MINUTE PERIOD OF VERY HEAVY RAIN WILL FALL...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS. EXPECT INTENSE LIGHTNING FROM THE THUNDERSTORMS. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. FORECASTER: LAMBERT
The State College radar (KCCX), 87 km away, was scanning. The volume nearest the first event began at 19:07 UTC.
1 thunderstorm wind. Local standard time, as filed.
Thunderstorm winds knocked down trees and wires in Landisburg.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2005Every state in 2005This day in weather historyWarnings in Pennsylvania, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5469815.